Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 124, NWS Jacksonville, FL

June 22, 2000Brantley County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 22, 2000, 5:55 PM EDT for Brantley County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2000, 5:55 PM EDT (21:55 UTC)
Expired
Jun 22, 2000, 6:30 PM EDT
In force
35 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Brantley County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
336 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WUUS52 KJAX 222155
SVRJAX
GAC025-222230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
555 PM EDT THU JUN 22 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRANTLEY COUNTY IN SOUTHEAST GEORGIA

* UNTIL 630 PM EDT

* AT 555 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES
  SOUTHWEST OF HICKOX...OR ABOUT 6 MILES SOUTHWEST OF NAHUNTA...
  MOVING SOUTHEAST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 630 PM EDT...
  NAHUNTA AND HICKOX...

HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS
ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL
THE STORM PASSES.

$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:10 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 22, 3:10 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EDT THU JUN 22 2000

RADAR SHOWS STRONGEST CONVECTION W OF A LINE FROM OCF TO AMG. THIS
ASSOCIATED MOSTLY WITH SFC TROUGH EXTENDING FROM SC TO CENTRAL GA
AND VORT LOBE OVER N FL. SEV TSTM WATCH FOR NRN COUNTIES UNTIL 8 PM.

FORECAST...MODELS FAIRLY SIMILAR WITH THIS PACKAGE BUT DO SHOW SOME
SIGNS OF DISAGREEMENT STARTING FRI. MODELS DROP SFC TROUGH SWD
DURING THE PD WITH RIBBON OF HIGH MEAN RH EXTENDING JUST SE OF
TROUGH. SFC RIDGE S OF CWA WILL CONTINUE TO MEANDER NEAR S FL THEN
MAKE PROGRESS NWD ON SUN. AT UPPER LEVELS...A VORT LOBE WILL BEGIN
TO DRIFT SE OVER SE GA AND MAY SERVE TO ENHANCE SHOWERS LATE
TONIGHT. MAIN AREA OF VORT ADVECTION WILL BE FOCUSED E OF VLD-CTY
LINE AND PERHAPS A LITTLE FARTHER E ON SAT. THINK ETA HAS
INITIALIZED BETTER WITH 18Z SFC ANALYSIS WITH THE NGM A CLOSE
SECOND. THEREFORE WILL BASE FORECAST MAINLY OFF THE ETA MODEL.
WILL HAVE HIGHEST POPS S ALTHOUGH A LITTLE UNSURE ABOUT SAT FOR SE
GA. MODELS INDICATE DRIER AIR COMING INTO SE GA LATE FRI AND SAT.
MESO-ETA PROGGING PW DROPPING TO 1.4 INCHES BUT WITH MOD INSTABILITY
AND VORT LOBE HANGING ON OVER CENTRAL GA WILL GO CHANCE POPS.
WILL TRY GO A LITTLE BELOW MOS TEMP GUIDANCE. THANK MLB FOR
COORDINATION.

MARINE...NO HIGHLIGHTS. WINDS TO REMAIN SLY AT 10-15 KT...WITH SEAS
ESTIMATED 2-3 FT BASED ON BAR PILOT REPORT AND GRAYS REEF BUOY. AXIS
OF MOISTURE OVER MARINE WATERS WILL KEEP CHANCE SHRA AND TSRA THERE.

PRELIM...
AMG 72/94/70/93 3423
SSI 75/89/74/89 3524
JAX 73/91/73/91 3636
GNV 72/90/72/91 3636 02

.JAX...
.GA...NONE.
.FL...NONE.

In the hours before

Special weather statement, Jun 22, 12:00 PM EDT, 5 hours 55 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-221630-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT THU JUN 22 2000

A SURFACE TROUGH OF LOW PRESSURE ACROSS CENTRAL GEORGIA...
IN COMBINATION OF A WEAK MID LEVEL DISTURBANCE...WILL HELP
TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
THIS AFTERNOON INTO THE EARLY EVENING. STEERING CURRENTS ARE
WEAK...BUT ARE EXPECTED TO SLIGHTLY INCREASE IN SPEED AND
WITH A MORE WESTERLY COMPONENT. THIS WOULD TEND TO FOCUS MOST
OF THE CONCENTRATION OF THUNDERSTORMS CLOSER TO THE EAST COAST.

A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE LATE THIS AFTERNOON
AND EARLY EVENING WITH LARGE HAIL AND STRONG WIND GUSTS THE MAIN
THREATS. MOST OF THE STORMS WILL PRODUCE RAINFALL AMOUNTS OF A HALF
TO ONE INCH BUT SOME OF THE STRONGER STORMS MAY PRODUCE AS MUCH AS 2
OR 3 INCHES. ALL OF THE THUNDERSTORMS WILL BE CAPABLE OF FREQUENT
DEADLY CLOUD TO GROUND LIGHTNING.

STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION LATE
THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.
Special weather statement, Jun 22, 12:00 PM EDT, 5 hours 55 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-222130-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT THU JUN 22 2000

A SURFACE TROUGH OF LOW PRESSURE ACROSS CENTRAL GEORGIA...
IN COMBINATION OF A WEAK MID LEVEL DISTURBANCE...WILL HELP
TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
THIS AFTERNOON INTO THE EARLY EVENING. STEERING CURRENTS ARE
WEAK...BUT ARE EXPECTED TO SLIGHTLY INCREASE IN SPEED AND
WITH A MORE WESTERLY COMPONENT. THIS WOULD TEND TO FOCUS MOST
OF THE CONCENTRATION OF THUNDERSTORMS CLOSER TO THE EAST COAST.

A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE LATE THIS AFTERNOON
AND EARLY EVENING WITH LARGE HAIL AND STRONG WIND GUSTS THE MAIN
THREATS. MOST OF THE STORMS WILL PRODUCE RAINFALL AMOUNTS OF A HALF
TO ONE INCH BUT SOME OF THE STRONGER STORMS MAY PRODUCE AS MUCH AS 2
OR 3 INCHES. ALL OF THE THUNDERSTORMS WILL BE CAPABLE OF FREQUENT
DEADLY CLOUD TO GROUND LIGHTNING.

STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION LATE
THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:29 PM EDTSevere Thunderstorm WarningJAXJeff Davis31 min
Jun 22, 3:49 PM EDTSevere Thunderstorm WarningJAXAppling, Wayne41 min
Jun 22, 4:44 PM EDTSevere Thunderstorm WarningJAXWare31 min
Jun 22, 5:21 PM EDTSevere Thunderstorm WarningJAXCamden24 min
Jun 22, 5:30 PM EDTSevere Thunderstorm WarningJAXCharlton45 min
Jun 22, 6:11 PM EDTSevere Thunderstorm WarningJAXWare34 min
Jun 22, 6:32 PM EDTSevere Thunderstorm WarningJAXClinch28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.